September  2020, 16(5): 2141-2157. doi: 10.3934/jimo.2019047

Optimal dividend of compound poisson process under a stochastic interest rate

1. 

School of Mathematical Sciences, Nankai University, Tianjin 300071, China

2. 

School of Economics and Management, Hebei University of Technology, Tianjin 300401, China

* Corresponding author: Xiaoyi Zhang

Received  January 2018 Revised  November 2018 Published  May 2019

Fund Project: Research is supported by Chinese NSF Grants No.11471171 and No.11571189

In this paper we assume the insurance wealth process is driven by the compound Poisson process. The discounting factor is modelled as a geometric Brownian motion at first and then as an exponential function of an integrated Ornstein-Uhlenbeck process. The objective is to maximize the cumulated value of expected discounted dividends up to the time of ruin. We give an explicit expression of the value function and the optimal strategy in the case of interest rate following a geometric Brownian motion. For the case of the Vasicek model, we explore some properties of the value function. Since we can not find an explicit expression for the value function in the second case, we prove that the value function is the viscosity solution of the corresponding HJB equation.

Citation: Linlin Tian, Xiaoyi Zhang, Yizhou Bai. Optimal dividend of compound poisson process under a stochastic interest rate. Journal of Industrial & Management Optimization, 2020, 16 (5) : 2141-2157. doi: 10.3934/jimo.2019047
References:
[1]

H. Albrecher and S. Thonhauser, Optimal dividend strategies for a risk process under force of interest, Insurance Math. Econom., 43 (2008), 134-149.  doi: 10.1016/j.insmatheco.2008.03.012.  Google Scholar

[2]

H. Albrecher and S. Thonhauser, Optimality results for dividend problems in insurance, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Math. RACSAM, 103 (2009), 295-320.  doi: 10.1007/BF03191909.  Google Scholar

[3]

S. Asmussen and M. Taksar, Controlled diffusion models for optimal dividend pay-out, Insurance Math. Econom., 20 (1997), 1-15.  doi: 10.1016/S0167-6687(96)00017-0.  Google Scholar

[4]

P. Azcue and N. Muler, Optimal reinsurance and dividend distribution policies in the Cramér-Lundberg model, Math. Finance, 15 (2005), 261-308.  doi: 10.1111/j.0960-1627.2005.00220.x.  Google Scholar

[5]

P. Azcue and N. Muler, Optimal dividend policies for compound Poisson processes: The case of bounded dividend rates, Insurance Math. Econom., 51 (2012), 26-42.  doi: 10.1016/j.insmatheco.2012.02.011.  Google Scholar

[6]

L. BaiJ. Ma and X. Xing, Optimal dividend and investment problems under Sparre Andersen model, Ann. Appl. Probab., 27 (2017), 3588-3632.  doi: 10.1214/17-AAP1288.  Google Scholar

[7]

A. N. Borodin and P. Salminen, Handbook of Brownian motion-facts and formulae, Birkhäuser Verlag, Basel, 2002. Google Scholar

[8]

M. G. Crandall and H. Ishii, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.), 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.  Google Scholar

[9]

M. G. Crandall and P. L. Lions, Viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc., 277 (1983), 1-42.  doi: 10.1090/S0002-9947-1983-0690039-8.  Google Scholar

[10]

F. De. Finetti, Su un'impostazione alternativa della teoria collettiva del rischio, Transactions of the XVth International Congress of Actuaries, $\Pi$ (1957), 33-443.   Google Scholar

[11]

J. Eisenberg, Optimal dividends under a stochastic interest rate, Insurance Math. Econom., 65 (2015), 259-266.  doi: 10.1016/j.insmatheco.2015.10.007.  Google Scholar

[12]

J. Eisenberg, Unrestricted consumption under a deterministic wealth and an Ornstein-Uhlenbeck process as a discount rate, Stoch. Models, 34 (2018), 139-153.  doi: 10.1080/15326349.2017.1392867.  Google Scholar

[13]

W. H. Fleming and H. M. Soner, Controlled Markov processes and Viscosity Solutions, 2$^{nd}$ edition, Springer, New York, 2006. Google Scholar

[14]

H. U. Gerber and E. S. W. Shiu, On optimal dividend strategies in the compound Poisson model, N. Am. Actuar. J., 10 (2006), 76-93.   Google Scholar

[15]

R. Loeffen, On optimality of the barrier strategy in de Finetti's dividend problem for spectrally negative Lévy processes, Ann. Appl. Probab., 18 (2008), 1669-1680.  doi: 10.1214/07-AAP504.  Google Scholar

[16]

P.-L. Lions, Optimal control of diffusion processes and Hamilton-Jacobi-Bellman equations. Ⅰ. The dynamic programming principle and applications, Comm. Partial Diff. Eqs., 8 (1983), 1101-1174.  doi: 10.1080/03605308308820297.  Google Scholar

[17]

P.-L. Lions, Optimal control of diffusion processes and Hamilton-Jacobi-Bellman equations. Ⅱ. Viscosity solutions and uniqueness, Comm. Partial Diff. Eqs., 8 (1983), 1229-1276.  doi: 10.1080/03605308308820301.  Google Scholar

[18]

C. Mou and A. $\acute{S}$wiȩch, Uniqueness of viscosity solutions for a class of integro-differential equations, NoDea-Nonlinear Differ. Equ. Appl., 22 (2015), 1851-1882.  doi: 10.1007/s00030-015-0347-9.  Google Scholar

[19]

J. Smoller, Stochastic Control in Insurance, Springer, New York, 2008. Google Scholar

[20]

H. M. Soner, Optimal control with state-space constraint. Ⅱ, SIAM J. Control Optim., 24 (1986), 1110-1122.  doi: 10.1137/0324067.  Google Scholar

[21]

O. A. Vasicek, An equilibrium characterization of the term structure, Finance, Economics and Mathematics, 5 (1977), 177-188.  doi: 10.1002/9781119186229.ch6.  Google Scholar

[22]

R. L. Wheeden and A. Zygmund, Measure and Integral, Marcel Dekker, Inc., New York-Basel, 1977. Google Scholar

[23]

J. Yong and X. Y. Zhou, Tochastic Controls. Hamiltonian Systems and HJB Equations, Springer-Verlag, New York, 1999. Google Scholar

show all references

References:
[1]

H. Albrecher and S. Thonhauser, Optimal dividend strategies for a risk process under force of interest, Insurance Math. Econom., 43 (2008), 134-149.  doi: 10.1016/j.insmatheco.2008.03.012.  Google Scholar

[2]

H. Albrecher and S. Thonhauser, Optimality results for dividend problems in insurance, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Math. RACSAM, 103 (2009), 295-320.  doi: 10.1007/BF03191909.  Google Scholar

[3]

S. Asmussen and M. Taksar, Controlled diffusion models for optimal dividend pay-out, Insurance Math. Econom., 20 (1997), 1-15.  doi: 10.1016/S0167-6687(96)00017-0.  Google Scholar

[4]

P. Azcue and N. Muler, Optimal reinsurance and dividend distribution policies in the Cramér-Lundberg model, Math. Finance, 15 (2005), 261-308.  doi: 10.1111/j.0960-1627.2005.00220.x.  Google Scholar

[5]

P. Azcue and N. Muler, Optimal dividend policies for compound Poisson processes: The case of bounded dividend rates, Insurance Math. Econom., 51 (2012), 26-42.  doi: 10.1016/j.insmatheco.2012.02.011.  Google Scholar

[6]

L. BaiJ. Ma and X. Xing, Optimal dividend and investment problems under Sparre Andersen model, Ann. Appl. Probab., 27 (2017), 3588-3632.  doi: 10.1214/17-AAP1288.  Google Scholar

[7]

A. N. Borodin and P. Salminen, Handbook of Brownian motion-facts and formulae, Birkhäuser Verlag, Basel, 2002. Google Scholar

[8]

M. G. Crandall and H. Ishii, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.), 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.  Google Scholar

[9]

M. G. Crandall and P. L. Lions, Viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc., 277 (1983), 1-42.  doi: 10.1090/S0002-9947-1983-0690039-8.  Google Scholar

[10]

F. De. Finetti, Su un'impostazione alternativa della teoria collettiva del rischio, Transactions of the XVth International Congress of Actuaries, $\Pi$ (1957), 33-443.   Google Scholar

[11]

J. Eisenberg, Optimal dividends under a stochastic interest rate, Insurance Math. Econom., 65 (2015), 259-266.  doi: 10.1016/j.insmatheco.2015.10.007.  Google Scholar

[12]

J. Eisenberg, Unrestricted consumption under a deterministic wealth and an Ornstein-Uhlenbeck process as a discount rate, Stoch. Models, 34 (2018), 139-153.  doi: 10.1080/15326349.2017.1392867.  Google Scholar

[13]

W. H. Fleming and H. M. Soner, Controlled Markov processes and Viscosity Solutions, 2$^{nd}$ edition, Springer, New York, 2006. Google Scholar

[14]

H. U. Gerber and E. S. W. Shiu, On optimal dividend strategies in the compound Poisson model, N. Am. Actuar. J., 10 (2006), 76-93.   Google Scholar

[15]

R. Loeffen, On optimality of the barrier strategy in de Finetti's dividend problem for spectrally negative Lévy processes, Ann. Appl. Probab., 18 (2008), 1669-1680.  doi: 10.1214/07-AAP504.  Google Scholar

[16]

P.-L. Lions, Optimal control of diffusion processes and Hamilton-Jacobi-Bellman equations. Ⅰ. The dynamic programming principle and applications, Comm. Partial Diff. Eqs., 8 (1983), 1101-1174.  doi: 10.1080/03605308308820297.  Google Scholar

[17]

P.-L. Lions, Optimal control of diffusion processes and Hamilton-Jacobi-Bellman equations. Ⅱ. Viscosity solutions and uniqueness, Comm. Partial Diff. Eqs., 8 (1983), 1229-1276.  doi: 10.1080/03605308308820301.  Google Scholar

[18]

C. Mou and A. $\acute{S}$wiȩch, Uniqueness of viscosity solutions for a class of integro-differential equations, NoDea-Nonlinear Differ. Equ. Appl., 22 (2015), 1851-1882.  doi: 10.1007/s00030-015-0347-9.  Google Scholar

[19]

J. Smoller, Stochastic Control in Insurance, Springer, New York, 2008. Google Scholar

[20]

H. M. Soner, Optimal control with state-space constraint. Ⅱ, SIAM J. Control Optim., 24 (1986), 1110-1122.  doi: 10.1137/0324067.  Google Scholar

[21]

O. A. Vasicek, An equilibrium characterization of the term structure, Finance, Economics and Mathematics, 5 (1977), 177-188.  doi: 10.1002/9781119186229.ch6.  Google Scholar

[22]

R. L. Wheeden and A. Zygmund, Measure and Integral, Marcel Dekker, Inc., New York-Basel, 1977. Google Scholar

[23]

J. Yong and X. Y. Zhou, Tochastic Controls. Hamiltonian Systems and HJB Equations, Springer-Verlag, New York, 1999. Google Scholar

Figure 1.  The shape of the value function
Figure 2.  Left picture: The sensitivity of $ V $ about parameter $ \beta $. Right picture: The sensitivity of $ V $ about parameter $ \lambda $
Figure 3.  the realization of $ \exp\{-U_s^r\} $, $ r = 1, a = 1, {\hat{\delta }} = 1 $ for $ \hat{b} = 2 $ and $ \hat{b} = -2 $
[1]

Shanjian Tang, Fu Zhang. Path-dependent optimal stochastic control and viscosity solution of associated Bellman equations. Discrete & Continuous Dynamical Systems, 2015, 35 (11) : 5521-5553. doi: 10.3934/dcds.2015.35.5521

[2]

Ahmad El Hajj, Hassan Ibrahim, Vivian Rizik. $ BV $ solution for a non-linear Hamilton-Jacobi system. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3273-3293. doi: 10.3934/dcds.2020405

[3]

Jaouad Danane. Optimal control of viral infection model with saturated infection rate. Numerical Algebra, Control & Optimization, 2021, 11 (3) : 363-375. doi: 10.3934/naco.2020031

[4]

Soonki Hong, Seonhee Lim. Martin boundary of brownian motion on Gromov hyperbolic metric graphs. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3725-3757. doi: 10.3934/dcds.2021014

[5]

Annalisa Cesaroni, Valerio Pagliari. Convergence of nonlocal geometric flows to anisotropic mean curvature motion. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021065

[6]

Bernard Bonnard, Jérémy Rouot. Geometric optimal techniques to control the muscular force response to functional electrical stimulation using a non-isometric force-fatigue model. Journal of Geometric Mechanics, 2021, 13 (1) : 1-23. doi: 10.3934/jgm.2020032

[7]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[8]

Olivier Ley, Erwin Topp, Miguel Yangari. Some results for the large time behavior of Hamilton-Jacobi equations with Caputo time derivative. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3555-3577. doi: 10.3934/dcds.2021007

[9]

Lorenzo Freddi. Optimal control of the transmission rate in compartmental epidemics. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021007

[10]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic & Related Models, 2021, 14 (2) : 199-209. doi: 10.3934/krm.2021002

[11]

Shangzhi Li, Shangjiang Guo. Permanence and extinction of a stochastic SIS epidemic model with three independent Brownian motions. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2693-2719. doi: 10.3934/dcdsb.2020201

[12]

Yingxu Tian, Junyi Guo, Zhongyang Sun. Optimal mean-variance reinsurance in a financial market with stochastic rate of return. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1887-1912. doi: 10.3934/jimo.2020051

[13]

Meng-Xue Chang, Bang-Sheng Han, Xiao-Ming Fan. Global dynamics of the solution for a bistable reaction diffusion equation with nonlocal effect. Electronic Research Archive, , () : -. doi: 10.3934/era.2021024

[14]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[15]

Martin Bohner, Sabrina Streipert. Optimal harvesting policy for the Beverton--Holt model. Mathematical Biosciences & Engineering, 2016, 13 (4) : 673-695. doi: 10.3934/mbe.2016014

[16]

Renhao Cui. Asymptotic profiles of the endemic equilibrium of a reaction-diffusion-advection SIS epidemic model with saturated incidence rate. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 2997-3022. doi: 10.3934/dcdsb.2020217

[17]

Haibo Cui, Haiyan Yin. Convergence rate of solutions toward stationary solutions to the isentropic micropolar fluid model in a half line. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 2899-2920. doi: 10.3934/dcdsb.2020210

[18]

Changpin Li, Zhiqiang Li. Asymptotic behaviors of solution to partial differential equation with Caputo–Hadamard derivative and fractional Laplacian: Hyperbolic case. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021023

[19]

Paula A. González-Parra, Sunmi Lee, Leticia Velázquez, Carlos Castillo-Chavez. A note on the use of optimal control on a discrete time model of influenza dynamics. Mathematical Biosciences & Engineering, 2011, 8 (1) : 183-197. doi: 10.3934/mbe.2011.8.183

[20]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

2019 Impact Factor: 1.366

Metrics

  • PDF downloads (175)
  • HTML views (578)
  • Cited by (0)

Other articles
by authors

[Back to Top]